\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

A Brezis-Nirenberg result for non-local critical equations in low dimension

Abstract Related Papers Cited by
  • The present paper is devoted to the study of the following non-local fractional equation involving critical nonlinearities \begin{eqnarray} (-\Delta)^s u-\lambda u=|u|^{2^*-2}u, in \Omega \\ u=0, in R^n\setminus \Omega, \end{eqnarray} where $s\in (0,1)$ is fixed, $(-\Delta )^s$ is the fractional Laplace operator, $\lambda$ is a positive parameter, $2^*$ is the fractional critical Sobolev exponent and $\Omega$ is an open bounded subset of $R^n$, $n>2s$, with Lipschitz boundary. In the recent papers [14, 18, 19] we investigated the existence of non-trivial solutions for this problem when $\Omega$ is an open bounded subset of $R^n$ with $n\geq 4s$ and, in this framework, we prove some existence results. Aim of this paper is to complete the investigation carried on in [14, 18, 19], by considering the case when $2s < n < 4s$. In this context, we prove an existence theorem for our problem, which may be seen as a Brezis-Nirenberg type result in low dimension. In particular when $s=1$ (and consequently $n=3$) our result is the classical result obtained by Brezis and Nirenberg in the famous paper [4]. In this sense the present work may be considered as the extension of some classical results for the Laplacian to the case of non-local fractional operators.
    Mathematics Subject Classification: Primary: 49J35, 35A15, 35S15; Secondary: 47G20, 45G05.

    Citation:

    \begin{equation} \\ \end{equation}
  • [1]

    A. Ambrosetti and P. Rabinowitz, Dual variational methods in critical point theory and applications, J. Funct. Anal., 14 (1973), 349-381.doi: 10.1016/0022-1236(73)90051-7.

    [2]

    B. Barrios, E. Colorado, A. De Pablo and U. Sanchez, On some critical problems for the fractional Laplacian operator, J. Differential Equations, 252 (2012), 6133-6162.doi: 10.1016/j.jde.2012.02.023.

    [3]

    H. Brezis and E. Lieb, A relation between pointwise convergence of functions and convergence of functionals, Proc. Amer. Math. Soc., 88 (1983), 486-490.doi: 10.1090/S0002-9939-1983-0699419-3.

    [4]

    H. Brezis and L. Nirenberg, Positive solutions of nonlinear elliptic equations involving critical Sobolev exponents, Comm. Pure Appl. Math., 36 (1983), 437-477.doi: 10.1002/cpa.3160360405.

    [5]

    A. Capozzi, D. Fortunato and G. Palmieri, An existence result for nonlinear elliptic problems involving critical Sobolev exponent, Ann. Inst. H. Poincaré Anal. Non Linéaire, 2 (1985), 463-470.

    [6]

    M. Comte, Solutions of elliptic equations with critical Sobolev exponent in dimension three, Nonlinear Anal., 17 (1991), 445-455.doi: 10.1016/0362-546X(91)90139-R.

    [7]

    A. Cotsiolis and N. Tavoularis, Best constants for Sobolev inequalities for higher order fractional derivatives, J. Math. Anal. Appl., 295 (2004), 225-236.doi: 10.1016/j.jmaa.2004.03.034.

    [8]

    E. Di Nezza, G. Palatucci and E. Valdinoci, Hitchhiker's guide to the fractional Sobolev spaces, Bull. Sci. Math., 136 (2012), 521-573.doi: 10.1016/j.bulsci.2011.12.004.

    [9]

    O. Druet, Elliptic equations with critical Sobolev exponents in dimension $3$, Ann. Inst. H. Poincaré Anal. Non Linéaire, 19 (2002), 125-142.

    [10]

    A. FiscellaSaddle point solutions for non-local elliptic operators, preprint.

    [11]

    F. Gazzola and B. Ruf, Lower-order perturbations of critical growth nonlinearities in semilinear elliptic equations, Adv. Differential Equations, 2 (1997), 555-572.

    [12]

    P. H. Rabinowitz, Some critical point theorems and applications to semilinear elliptic partial differential equations, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 5 (1978), 215-223.

    [13]

    P. H. Rabinowitz, Minimax methods in critical point theory with applications to differential equations, CBMS Reg. Conf. Ser. Math., 65, American Mathematical Society, Providence, RI, 1986.

    [14]

    R. ServadeiThe Yamabe equation in a non-local setting, preprint, available at http://www.ma.utexas.edu/mp_arc-bin/mpa?yn=12-40.

    [15]

    R. Servadei and E. Valdinoci, Lewy-Stampacchia type estimates for variational inequalities driven by (non)local operators, to appear in Rev. Mat. Iberoam., 29 (2013).

    [16]

    R. Servadei and E. Valdinoci, Mountain Pass solutions for non-local elliptic operators, J. Math. Anal. Appl., 389 (2012), 887-898.doi: 10.1016/j.jmaa.2011.12.032.

    [17]

    R. Servadei and E. Valdinoci, Variational methods for non-local operators of elliptic type, Discrete Contin. Dyn. Syst., 33 (2013), 2105-2137.doi: 10.3934/dcds.2013.33.2105.

    [18]

    R. Servadei and E. ValdinociThe Brezis-Nirenberg result for the fractional Laplacian, to appear in Trans. Amer. Math. Soc.

    [19]

    R. Servadei and E. ValdinociFractional Laplacian equations with critical Sobolev exponent, preprint, available at http://www.ma.utexas.edu/mp_arc-bin/mpa?yn=12-58.

    [20]

    M. Struwe, "Variational Methods, Applications to Nonlinear Partial Differential Equations and Hamiltonian Systems," Ergebnisse der Mathematik und ihrer Grenzgebiete, 3, Springer Verlag, Berlin-Heidelberg, 1990.

    [21]

    J. Tan, The Brezis-Nirenberg type problem involving the square root of the Laplacian, Calc. Var. Partial Differential Equations, 36 (2011), 21-41.

    [22]

    M. Willem, "Minimax Theorems," Progress in Nonlinear Differential Equations and their Applications, 24, Birkhäuser, Boston, 1996.

  • 加载中
SHARE

Article Metrics

HTML views() PDF downloads(313) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return